Alert archive / Mississippi / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Feb 17, 2012, 2:17 PM CST for 5 parishes in Louisiana; 27 counties in Mississippi. It took effect at Feb 18, 2012, 6:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 2:17 PM CST (20:17 UTC)
- In effect from
- Feb 18, 2012, 6:00 AM CST
- Expired
- Feb 18, 2012, 8:02 PM CST
- In force
- 14 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
All 32 counties
Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Lincoln County, MS, Madison County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 37 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WGUS64 KJAN 172017 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 217 PM CST FRI FEB 17 2012 ...FLASH FLOOD WATCH IN EFFECT FOR SATURDAY UNTIL SATURDAY NIGHT AT MIDNIGHT FOR PORTIONS OF CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA... LAZ016-023>026-MSZ043>066-072>074-180430- /O.NEW.KJAN.FF.A.0003.120218T1200Z-120219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA... FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON... CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE... ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 217 PM CST FRI FEB 17 2012 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI. * FROM SATURDAY MORNING THROUGH SATURDAY EVENING * A STORM SYSTEM COMING OUT OF THE SOUTHERN PLAINS WILL BRING AN AREA OF LOW PRESSURE ACROSS THE SOUTHEAST PORTION OF THE ARKLAMISS REGION ON SATURDAY. AS THIS SYSTEM CROSSES THE REGION THUNDERSTORMS WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR COULD MOVE OVER AREAS WITH SATURATED SOILS FROM RAINFALL OF THE PREVIOUS FEW WEEKS. THIS COULD CAUSE RUNOFF AND SOME FLOODING PROBLEMS. RAINFALL OF ONE TO THREE INCHES WILL BE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE FOR SATURDAY AND SATURDAY NIGHT...WHICH COULD LEAD TO FLASH FLOODING. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A RISK TO MOTORIST AND PROPERTY OWNERS. HEAVY RAIN OVER ROUGH TERRAIN CAN PRODUCE RAPID WATER RUNOFF THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 17
5 follow-up statements
794 WGUS64 KJAN 180314 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 914 PM CST FRI FEB 17 2012 ...FLASH FLOOD WATCH IN EFFECT FOR SATURDAY UNTIL SATURDAY NIGHT AT MIDNIGHT FOR PORTIONS OF CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA... LAZ016-023>026-MSZ043>066-072>074-181115- /O.CON.KJAN.FF.A.0003.120218T1200Z-120219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA... FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON... CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE... ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 914 PM CST FRI FEB 17 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CST SATURDAY THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI. * FROM 6 AM CST SATURDAY THROUGH SATURDAY EVENING * A STORM SYSTEM COMING OUT OF THE SOUTHERN PLAINS WILL BRING AN AREA OF LOW PRESSURE ACROSS THE SOUTHEAST PORTION OF THE ARKLAMISS REGION ON SATURDAY. AS THIS SYSTEM CROSSES THE REGION THUNDERSTORMS WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR COULD MOVE OVER AREAS WITH SATURATED SOILS FROM RAINFALL OF THE PREVIOUS FEW WEEKS. THIS COULD CAUSE RUNOFF AND SOME FLOODING PROBLEMS. RAINFALL OF ONE TO THREE INCHES WILL BE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE FOR SATURDAY AND SATURDAY NIGHT...WHICH COULD LEAD TO FLASH FLOODING. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A RISK TO MOTORIST AND PROPERTY OWNERS. HEAVY RAIN OVER ROUGH TERRAIN CAN PRODUCE RAPID WATER RUNOFF THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
119 WGUS64 KJAN 180838 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 238 AM CST SAT FEB 18 2012 ...FLASH FLOOD WATCH IN EFFECT FOR TODAY UNTIL MIDNIGHT TONIGHT FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA... LAZ016-023>026-MSZ043>066-072>074-181645- /O.CON.KJAN.FF.A.0003.120218T1200Z-120219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA... FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON... CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE... ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 238 AM CST SAT FEB 18 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CST THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI. * FROM 6 AM CST THIS MORNING THROUGH THIS EVENING * A STORM SYSTEM MOVING OUT OF TEXAS WILL BRING AN AREA OF LOW PRESSURE ACROSS THE SOUTHEAST PORTION OF THE ARKLAMISS REGION TODAY. AS THIS SYSTEM CROSSES THE REGION SHOWERS AND THUNDERSTORMS WITH LOCALIZED RAINFALL RATES IN EXCESS OF AN INCH PER HOUR COULD MOVE OVER AREAS WITH SATURATED SOILS FROM RAINFALL OF THE PREVIOUS FEW WEEKS. THIS MAY CAUSE RUNOFF AND SOME FLOODING PROBLEMS. TOTAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A RISK TO MOTORIST AND PROPERTY OWNERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
411 WGUS64 KJAN 181654 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 1054 AM CST SAT FEB 18 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR NORTHEAST LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI... LAZ016-023>026-MSZ043>066-072>074-190100- /O.CON.KJAN.FF.A.0003.000000T0000Z-120219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA... FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON... CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE... ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1054 AM CST SAT FEB 18 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI. * THROUGH THIS EVENING * WIDESPREAD RAIN AND THUNDERSTORMS MOVING ACROSS THE WATCH AREA THIS AFTERNOON AND EARLY EVENING WILL BRING HEAVY RAINFALL. TOTAL RAINFALL WILL RANGE FROM ONE TO THREE INCHES...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR FROM AROUND JONESVILLE LOUISIANA TO LAUREL MISSISSIPPI. THIS HEAVY RAIN WILL FALL ON SATURATED SOILS FROM RAINFALL OF THE PREVIOUS FEW WEEKS AND CAUSE RUNOFF AND SOME FLOODING PROBLEMS. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A RISK TO MOTORIST AND PROPERTY OWNERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
848 WGUS64 KJAN 182136 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 336 PM CST SAT FEB 18 2012 LAZ016-023>026-MSZ043>051-053>055-059>061-182245- /O.CAN.KJAN.FF.A.0003.000000T0000Z-120219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA... FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON... CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...NEWTON...UNION...DECATUR...CONEHATTA...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE 336 PM CST SAT FEB 18 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI HAS BEEN CANCELLED. THE AREA OF HEAVY RAINFALL HAS SHIFTED OUT OF THIS REGION AND THE THREAT OF FLASH FLOODING HAS ENDED. HOWEVER...RUNOFF FROM EARLIER RAINFALL MAY LEAVE AREA CREEKS AND RIVERS OUT OF THEIR BANKS THROUGH THIS EVENING. $$ MSZ052-056>058-062>066-072>074-190545- /O.CON.KJAN.FF.A.0003.000000T0000Z-120219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAUDERDALE-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...HATTIESBURG 336 PM CST SAT FEB 18 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI. * UNTIL MIDNIGHT CST TONIGHT * WIDESPREAD RAIN HAS MOVED ACROSS MUCH OF THE REGION AND DUMPED 2 TO 4 INCHES OF RAIN. WHILE THE HEAVIEST RAINS HAVE PUSHED OUT OF THE AREA...STEADY MODERATE RAIN WILL CONTINUE INTO MID EVENING. AN ADDITIONAL 1 INCH MAY OCCUR ACROSS THE WATCH AREA DURING THIS TIME. AT THIS TIME...THERE IS FLOODING ONGOING ACROSS SEVERAL COUNTIES IN THE WATCH AND ANY ADDITIONAL RAIN WILL ONLY AGGRAVATE THE ISSUES. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A RISK TO MOTORIST AND PROPERTY OWNERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CME
641 WGUS64 KJAN 190202 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 802 PM CST SAT FEB 18 2012 ...FLASH FLOOD WATCH CANCELED... MSZ052-056>058-062>066-072>074-190315- /O.CAN.KJAN.FF.A.0003.000000T0000Z-120219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAUDERDALE-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...HATTIESBURG 802 PM CST SAT FEB 18 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH AND EAST MISSISSIPPI HAS BEEN CANCELLED. HEAVY RAIN HAS MOVED EAST OF THE AREA...ENDING THE THREAT FOR FLASH FLOODING. DUE TO RUNOFF...SOME RESIDUAL FLOODING WILL REMAIN POSSIBLE IN LOW LYING AREAS THIS EVENING...AND LEVELS ON AREA STREAMS AND RIVERS MAY BE ELEVATED OVER THE NEXT FEW DAYS. $$ DL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Feb 17, 9:50 AM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Feb 17, 9:50 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 950 AM CST FRI FEB 17 2012 .UPDATE...LATEST SATELLITE IMAGERY SHOWED A CLOSED UPPER LOW...WHICH WILL AFFECT THE REGION OVER THE WEEKEND OVER NORTHWEST MEXICO. MEANWHILE A SERIES OF WEAK DISTURBANCES WERE MOVING IN THE SOUTHERN STREAM FROM AROUND THE UPPER LOW. THIS WAS PROVIDING ISENTROPIC LIFT ACROSS THE SOUTHERN PLAINS TO THE GULF OF MEXICO. SHOWERS WERE NOTED OFF THE LOUISIANA AND MS COASTAL WATERS...WHILE OTHER SHOWERS WERE DEVELOPING OVER THE ARKLATEX REGION. AREA MORNING SOUNDINGS SHOWED THAT THE LOW LEVELS WERE STILL ON THE DRY SIDE. IT WILL REQUIRE SOME ISENTROPIC LIFT TO FILL THE MOISTURE COLUMN FOR VERY LIGHT RAIN TO DEVELOP ACROSS THE SOUTH BY LATE AFTERNOON. MORNING MODELS HAVE SLOWED THAT DOWN SOME...SO HAVE LOWERED TO TEEN POPS ACROSS THE SOUTH FOR MID TO LATE AFTERNOON FOR VERY LIGHT RAIN. CURRENT HIGHS FROM THE LOWER 60S NORTH TO THE MIDDLE 60S SOUTH STILL LOOKS GOOD. WILL PROBABLY PUT OUT A FLASH FLOOD WATCH FOR THE SOUTH HALF OF THE AREA FOR SATURDAY AND SATURDAY NIGHT IN THE AFTERNOON PACKAGE WITH THE SATURATED GROUNDS FROM RECENT RAINS./17/ ./PREVIOUS DISCUSSION...401 AM CST FRI FEB 17 2012 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT...AN UPPER LOW SWINGING EAST ACROSS NORTHERN MEXICO WILL BECOME AN OPEN TROUGH...CAUSING A SURFACE LOW TO DEVELOP OVER NORTHEAST MEXICO AND SOUTHERN TEXAS LATER TODAY. INCREASING ISENTROPIC UPGLIDE OVER THE FORECAST AREA WILL RESULT IN LIGHT SHOWERS DEVELOPING OVER MAINLY THE FAR SOUTHERN PORTIONS OF THE CWA THIS AFTERNOON. AS UPGLIDE FURTHER INCREASES TONIGHT INTO EARLY SATURDAY MORNING AHEAD OF THE DEEPENING BEFORE MENTIONED SURFACE LOW...WHICH WILL THEN RESIDE OVER THE NORTHWEST GULF OF MEXICO...LIGHT SHOWERS WILL CONTINUE DEVELOPING WHILE SPREADING FURTHER NORTH ACROSS THE CWA AFTER MIDNIGHT AND INTO EARLY SATURDAY MORNING. THE SURFACE LOW WILL LIFT NORTHEAST AND ONSHORE OVER THE NORTH CENTRAL GULF COAST LATE SATURDAY AFTERNOON...ACCOMPANIED BY A RATHER EXPANSIVE RAIN SHIELD. THE LOW IS CURRENTLY PROGGED TO PUSH ACROSS AT LEAST THE SOUTHEAST PORTION OF THE CWA BEFORE MOVING INTO WESTERN ALABAMA LATE SATURDAY NIGHT. AHEAD OF THE LOW...MOISTURE WILL INCREASE ACROSS THE FORECAST AREA AS PRECIPITABLE H2O VALUES CLIMB UP AROUND 1.50 INCHES OVER LOCATIONS MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. THIS IS LIKELY TO RESULT IN HEAVY RAIN FALLING ACROSS MAINLY THE SOUTHERN HALF OF THE CWA SATURDAY INTO SATURDAY NIGHT. GIVEN THE ABUNDANCE OF RAIN THAT'S ALREADY FALLEN IN RECENT DAYS ACROSS THIS AREA...SOIL CONDITIONS ARE QUITE SATURATED. WITH THE POTENTIAL OF AN ADDITIONAL 1-3 INCHES OF RAIN FALLING SATURDAY INTO SATURDAY NIGHT...A FLASH FLOOD WATCH MAY BE NEEDED FOR A PORTION OF THE FORECAST AREA DURING THIS TIME. IN ADDITION...THE CONCERN FOR A STRONG TO SEVERE STORM OR TWO REMAINS ACROSS MAINLY SOUTHEAST MISSISSIPPI FROM LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. WHILE WIND SHEAR WILL BE ADEQUATE ENOUGH...INSTABILITY AS USUAL IS THE MAIN QUESTION. MODELS CURRENTLY VARY A BIT IN THEIR EXACT TRACK OF THE LOW...BUT THE GENERAL CONSENSUS REMAINS THAT FAR SOUTHEAST MISSISSIPPI CURRENTLY HAS THE GREATEST POTENTIAL FOR SEEING A STRONG TO SEVERE STORM CAPABLE OF PRODUCING DAMAGING WINDS...AND PERHAPS EVEN A TORNADO OR TWO...WITH THE MOST INTENSE STORMS. RAIN CHANCES WILL BE ON THE DOWN TREND FROM SOUTHWEST TO EAST AFTER MIDNIGHT AND INTO EARLY SUNDAY MORNING AS THE LOW CONTINUES TO LIFT NORTHEAST AND FURTHER AWAY FROM THE CWA. /19/ .LONG TERM...THE LOW PRESSURE SYSTEM MOVES TO THE EAST SUNDAY...ALLOWING NLY FLOW AND COLD AIR ADVECTION TO DEVELOP IN ITS WAKE. THE EURO LOOKS A LITTLE SLOWER IN SHIFTING THE MID/UPPER TROUGH OUT AND HANGS ON TO RAIN INTO SUNDAY MORNING BUT PRECIP LOOKS LIGHT AND LOWER GFS POPS WILL BE KEPT. HIGH PRESSURE WILL BE POSITIONED OVER THE AREA BY SUNDAY EVENING. MODEL SOLUTIONS HAVE PULLED BACK SOMEWHAT ON THE DEGREE OF COLD ADVECTION EXPECTED IN THE WAKE OF THE LOW AND MODELS HAVE RAISED MOS LOWS A LITTLE FOR MONDAY MORNING. HAVE TWEAKED SUNDAY MORNING LOWS A DEGREE OR TWO COOLER FOR A FEW SPOTS WHILE KEEPING GENERAL TREND OF MEX MOS. A BAND OF RELATIVELY UNORGANIZED MOISTURE LIFTS INTO WRN ZONES LATE MONDAY AND CROSSES MUCH OF THE REGION MONDAY NIGHT...ASSOCIATED WITH A WAVE THAT LIFTS THIS WAY IN SWLY FLOW ALOFT. A FEW SPOTS OF LIGHT RAIN OR SPRINKLES WILL BE POSSIBLE MONDAY NIGHT BUT THE PRIMARY EFFECT WILL BE WARMER TEMPERATURES DUE TO CLOUD COVER AND LOW LEVEL SLY FLOW. RAIN CHANCES WILL BE ON THE INCREASE FOR TUESDAY WHEN THE NEXT FRONTAL SYSTEM MOVES INTO THE AREA. THE BETTER FORCING WILL REMAIN TO OUR NORTH AND LITTLE IS EXPECTED IN THE WAY OF INSTABILITY. THE FRONT BECOMES MORE DIFFUSE AS IT MOVES INTO THE ARKLAMISS REGION BUT WILL BE ENOUGH TO MAINTAIN INCREASING RAIN CHANCES FOR THE AREA...ESPECIALLY FOR TUESDAY NIGHT...AS DEEPER MOISTURE INCREASES OVER THE AREA AND LIGHT ISENTROPIC LIFT DEVELOPS. SRN STREAM UPPER TROUGHING WILL PERSIST TO OUR WEST AND A WAVE WILL DEVELOP ALONG THE BOUNDARY TO STALL THE SURFACE BOUNDARY ACROSS THE FORECAST AREA AND FORM A WEAK SURFACE CIRCULATION OVER SRN ZONES BY TUESDAY EVENING. NLY FLOW AND WEAK COLD AIR ADVECTION IS FORECAST TO THE W OF THIS SYSTEM BUT HAVE INCREASED MEX MOS LOWS SLIGHTLY SOUTH AND EAST IN CONSIDERATION OF CLOUD COVER AND CONTINUING 850 MB SWLY FLOW. THE SURFACE TROUGH EDGES EAST OF THE AREA WEDNESDAY BUT THE NEXT SURFACE TROUGH FOLLOWS QUICKLY ON ITS HEELS THURSDAY. CURRENT INDICATIONS ARE THAT WE WILL SEE THE SRN FRINGES OF THIS FEATURE THURSDAY...THE STRONGER PORTION AND BETTER FORCING REMAINING WELL TO OUR NORTH. && .AVIATION...VFR SCATTERED TO BROKEN HIGH CLOUDS WILL PREVAIL AT SITES FOR MUCH OF THE DAY AND INTO TONIGHT. WINDS WILL BE NORTHEASTERLY TODAY BETWEEN 5-10 KNOTS...BUT WILL GRADUALLY BECOME MORE EASTERLY THIS EVENING AND OVERNIGHT AS THEY WEAKEN TO AROUND 5 KNOTS. A FEW LIGHT SHOWERS WILL BE POSSIBLE THIS AFTERNOON...BUT BETTER CHANCES FOR RAIN WILL EXIST EARLY SATURDAY MORNING...WHERE MVFR TO IFR CEILINGS WILL BE POSSIBLE AS LOW LEVEL MOISTURE INCREASES OVER THE AREA. RAIN AND THUNDERSTORMS WITH LOWER CIGS WILL PROVIDE IFR-MVFR CONDITIONS FOR SATURDAY AS THE STORM SYSTEM MOVES THROUGH THE REGION. WINDS WILL BE VARIABLE AROUND 5-10 KNOTS WITH HIGHER GUSTS NEAR STORMS./17/ /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 65 48 62 44 / 6 22 89 76 MERIDIAN 67 45 60 48 / 4 8 88 85 VICKSBURG 64 48 61 42 / 8 33 91 70 HATTIESBURG 69 51 66 50 / 17 27 95 62 NATCHEZ 63 51 63 43 / 18 53 95 55 GREENVILLE 60 46 56 42 / 4 12 87 91 GREENWOOD 62 46 59 43 / 4 8 85 92 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/19/03
Hazardous weather outlook, Feb 17, 4:10 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 410 AM CST FRI FEB 17 2012 MSZ055>058-062>066-072>074-181015- SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 410 AM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING AS A LOW PRESSURE SYSTEM TRACKS NORTHEAST ACROSS THE OUTLOOK AREA. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WINDS AND PERHAPS EVEN A TORNADO OR TWO. IN ADDITION...HEAVY RAINFALL ON THE ORDER OF ONE TO THREE INCHES WILL BE POSSIBLE FROM FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT WITH THIS STORM SYSTEM. DUE TO THE RECENT HEAVY RAINS AND SATURATED SOIL CONDITIONS...ANY ADDITIONAL RAINFALL MAY LEAD TO FLOODING CONCERNS ACROSS THE OUTLOOK AREA. AS A RESULT...A FLASH FLOOD WATCH MAY BE NEEDED FOR SATURDAY INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED SATURDAY AFTERNOON INTO SATURDAY NIGHT. LAZ016-023>026-MSZ043>054-059>061-181015- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS- 410 AM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HEAVY RAINFALL ON THE ORDER OF ONE TO THREE INCHES WILL BE POSSIBLE FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT AS A STORM SYSTEM LIFTS NORTHEAST AFFECTING THE OUTLOOK AREA. DUE TO THE RECENT HEAVY RAINS AND SATURATED SOIL CONDITIONS...ANY ADDITIONAL RAINFALL MAY LEAD TO FLOODING CONCERNS ACROSS THE OUTLOOK AREA. AS A RESULT...A FLASH FLOOD WATCH MAY BE NEEDED FOR SATURDAY INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED SATURDAY AFTERNOON INTO SATURDAY NIGHT. ARZ074-075-LAZ007>009-015-MSZ018-019-025>042-181015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 410 AM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...AND NORTHERN CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STORM SYSTEM WILL LIFT NORTHEAST AFFECTING THE REGION FROM SATURDAY INTO LATE SATURDAY NIGHT. LOCALLY HEAVY RAINFALL TOTALING AROUND AN INCH WILL BE POSSIBLE DURING THIS TIME...LEADING TO THE PONDING OF WATER ON ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED SATURDAY INTO SATURDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:00 PM CST | River Flood Warning | JAN | Forrest | 42 hr |
Nearby
Flash Flood Watches in Mississippi, 2012Flash Flood Watches in Louisiana, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.